MAUDE Adverse Event Report: BARD ACCESS SYSTEMS XPORT W/6 FR CHRONOFLEX CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS XPORT W/6 FR CHRONOFLEX CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0655870
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code Thrombus (2101)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date 04/2023).
 
Event or Problem Description
It was reported that some time post port placement in a cubital vein, a thrombus was allegedly formed in the catheter in the subclavian vein, identified via mri.It was further reported that upon fluoroscopy, a hole in the catheter approximately 5 to 10 cm above the port chamber was allegedly identified.Reportedly, the device was removed and another device was placed in the other arm.The patient was reported stable post removal and replacement procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one x-port with attached chronoflex catheter was returned for evaluation.Visual, microscopic, and functional evaluations were performed.The investigation is confirmed for a subcutaneous leak, more specifically one caused by flexural fatigue.A partial circumferential split was found about 6.7cm from the distal end of the cath-lock, which manifested longitudinal branches extending from the corners.Discoloration was found at the split.Wear was noted from the 10cm to 40cm depth markers.The port body and the attached catheter were patent to infusion and aspiration with a leak noted at the split.The circumferential splitting and attendant longitudinal splits coming off of it are typical of flexural fatigue, which arises from the repetitive, cyclic kinking of the catheter.Such kinking may have physiological, placement, usage or mechanical contributing factors.However, the definitive root cause could not be determined based upon available information.Labeling review: although the exact causes of the flexural fatigue are unknown, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed the ifu provides instruction on how to insert and place the device.The product labeling appears to be adequate at this time.

Brand Name
XPORT W/6 FR CHRONOFLEX CATHETER
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8828513
Report Number3006260740-2019-02200
Device Sequence Number3147001
Product Code LJT
UDI-Device Identifier00801741026331
UDI-Public(01)00801741026331
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0655870
Device Catalogue Number0655870
Device Lot NumberRECY6926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;